Hello - It seems that another "episode" of symptoms are starting again, and I am still not convinced that they are completely caused by my Hashimoto's. I started getting very dizzy a couple of days ago (it's how all of these episodes start) and now today, my thighs are rock-hard, shaky, and painful to the touch. Additionally, I don't have hardly any muscle strength in the leg, making even walking and standing difficult.
Has anyone else experienced this extreme muscle weakness with Hashimoto's? My MRIs still come up negative for MS, but with the muscle weakness and oftentimes lack of motorskills in my hands, it just seems there is more going on than thyroid troubles. Thoughts?
Thyroxine Free: 0.24
TBO Antibody: 283
Over the past few years (on T3 and T4 replacements), results have ranged from:
Thyroxine Free: 1.17-0.55
TBO Antibody: 394-235
T4, Free: 0.81-0.80
T3, Total: 1.42-1.37
Most recent labs (10/25/10)
T3 Uptake: 29
Triiodothyronine, Free, Serum: 4.4
Thyroxine Free: 0.61
Thyroxine Binding Globulin: 19
Because TSH was low and T3 high in October, I am taking slightly less T3 replacements 2 days a week.
Of note, even though my thyroid labs have fluctuated a bit over the past five years, I have not been able to tie these fluctuations to the "episodes" I mention above. My main symptoms are dizziness, extreme muscle weakness and stiffness of the arms and legs (sometimes aggravated with physical activity), lack of fine motor skills (inability to write/type), muscle tissue painful to even the lightest touch, lack of concentration (brain fog), and intermittent tingling/numbness/pin-***** sensations in various locations of the body.
The muscle weakness (thighs) was what made me go to the Doc for tests initially. I am a firefighter and I could not walk up a step without help. Thats how bad it got for me. I had all the other typical HYPO symptoms but blew them off as just getting old.
I am sure you will get some great feedback here as I have. Just wanted to let you know that I too am wrestling with leg/muscle issues.
There are a few loop holes here that aren't allowing me to completely lay down solid suggestions. Taking the latest labs on 10/25/10 what are those reference ranges to compare to?
The other confusion is the meds. You say you are on T3 " replacement"? What actually are you taking and the dosage? Are you also on a T4 medication? Given that T4 labs
(Thyroxine-Free) of 0.61 last looked at on 10/25 - I speculate you are lower on the reference range here and with no mention of taking T4 medication - that could be part of your symptoms.
Also if you are taking a true T3 medication and you tested AFTER you took a dosage you could be false positive on that hormone then what your body is really using - especially if you are taking this inconsistantly every other day.
Now looking at symptoms you describe. These for me, point directly to you not being medicated enough to relief the hypothyroidism. I think knowing more specifics on actual meds is needed for me to really lean on that as a possiblity.
I'm not absolutely certain it can be tied to Hashimotos, but to the attack on the immune system by your body itself. Since I am Hyperhtyroid based on the affirmation of Graves disease and have experienced very similar episodes myself. I often wondered why, for days, weeks, or even months at a time, my legs would be fine, then all of a sudden, otu of the blue, they are extremely painful to touch, anywhere on the front of the legs from the knees up. All the pain and weakness comes from the muscles NOT the bone. My boyfriend will lightly grab just above the knee and tickle (I am very ticklish) and 98% of the time it is fine when he does it, but on the other 2% of the time it hurts with an excrutiating pain that I can't even begin to explain, he is very empathetic when this happens but has caused him to be less playful since he does not want to hurt me and there is no precurso (or not yet discovered by me) to these episodes happening.
I am having the same issues! I put it in my thread yesterday.
I'm all over the place with my levels. LONG story.
I'm trying to work out if it is maybe I am low on calcium again. (was on 6 x 600mgs daily, after TT 3 years ago till recently, then told to drop down to 3) or if it my adrenals playing up.
I know what you mean after physical exertion. I get the shakes REAL bad. I was helping someone move a huge factory full of personal possessions and machinery, I dropped a box or two coz I just couldn't hold it. I love walking and try to use my treadmill also, but last few days I am hunched over like a shuffling little old lady.
I do wonder though, I have had huge stress these past 6 months or so, and being Hashi's I am thinking it is a Hashi's attack. I wonder if you have any ongoing stress or working harder than usual?
I get a slight fever too when it happens, how about you?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.